Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Pueblo, CO

May 8, 2015Bent County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2015, 7:01 PM MDT for Bent County, Otero County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 7:01 PM MDT (01:01 UTC)
Expired
May 8, 2015, 7:30 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bent County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:00 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS55 KPUB 090101
SVRPUB
COC011-089-090130-
/O.NEW.KPUB.SV.W.0039.150509T0101Z-150509T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OTERO COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 730 PM MDT

* AT 700 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  NORTH LA JUNTA...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS...BLUE LAKE AND JOHN MARTIN RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3793 10344 3803 10353 3824 10327 3807 10316
TIME...MOT...LOC 0100Z 234DEG 14KT 3801 10340 

HAIL...1.25IN
WIND...60MPH
 
$$

EP
3 follow-up statements
129 
WWUS55 KPUB 090113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT FRI MAY 8 2015

COC011-089-090130-
/O.CON.KPUB.SV.W.0039.000000T0000Z-150509T0130Z/
OTERO CO-BENT CO-
713 PM MDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES...

AT 712 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAS ANIMAS...
OR 11 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...BLUE LAKE AND JOHN MARTIN RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR JOHN MARTIN RESERVOIR...GET AWAY FROM THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3798 10334 3809 10344 3824 10327 3807 10316
TIME...MOT...LOC 0112Z 234DEG 14KT 3804 10334 

HAIL...1.00IN
WIND...60MPH
 
$$

EP
948 
WWUS55 KPUB 090126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT FRI MAY 8 2015

COC089-090134-
/O.CAN.KPUB.SV.W.0039.000000T0000Z-150509T0130Z/
OTERO CO-
726 PM MDT FRI MAY 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3798 10334 3807 10339 3819 10331 3807 10316
TIME...MOT...LOC 0124Z 234DEG 14KT 3807 10329 

$$

COC011-090130-
/O.CON.KPUB.SV.W.0039.000000T0000Z-150509T0130Z/
BENT CO-
726 PM MDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN BENT COUNTY...

AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAS ANIMAS...
OR 14 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR JOHN MARTIN RESERVOIR...GET AWAY FROM THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3798 10334 3807 10339 3819 10331 3807 10316
TIME...MOT...LOC 0124Z 234DEG 14KT 3807 10329 

HAIL...1.00IN
WIND...60MPH
 
$$

ETP
996 
WWUS55 KPUB 090129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT FRI MAY 8 2015

COC011-090139-
/O.EXP.KPUB.SV.W.0039.000000T0000Z-150509T0130Z/
BENT CO-
729 PM MDT FRI MAY 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENT COUNTY WILL
EXPIRE AT 730 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3798 10334 3807 10339 3819 10331 3807 10316
TIME...MOT...LOC 0127Z 234DEG 14KT 3807 10329 

$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:02 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 8, 4:02 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT FRI MAY 8 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015

CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE
SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS
CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING
CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF
2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS
PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS
GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER
SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH
AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE
HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO
PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY
ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK
TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING.

TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST
SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER
BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25
CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY
SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND
WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS
POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW
APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS
BY MORNING.

SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF
SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL
REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT
NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO
KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE
LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS
OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST
SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO
COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM
AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION
NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS
BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF
MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS)
WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN
SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO
SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW.
OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN
PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A
SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25
CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY
DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY
AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE
TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH
HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE
FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT
OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015

...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND...

SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW
WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY
EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN
NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT
NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE
PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER
MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER
TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR
MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE
FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN
INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING
AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH.
LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON
SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S.

MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL
GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO
SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE
SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP
ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL
OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE
OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE
OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX
TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY
WED.

THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE
REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE
PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE
REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN
NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 210 PM MDT FRI MAY 8 2015

AT KCOS...MVFR CONDITIONS THROUGH THE NIGHT WITH OCCASIONAL
-SHRA/-TSRA AND PERIODS OF IFR UNDER HEAVIER PRECIP LOW CLOUDS
CLEAR BRIEFLY BY LATE MORNING SAT AS STRONGER SOUTH WINDS
DEVELOP...BEFORE A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS
RETURNS INT THE AFTERNOON.

AT KPUB...EXPECT PATCHY MVFR MVFR CONDITIONS INTO THE EVENING AND
OVERNIGHT WITH STRONG CONVECTION AND PERIODS OF BRIEF IFR CLOSE
TO THE TERMINAL UNTIL AT LEAST 03Z. OVERNIGHT...STILL LOW THREAT
OF OCCASIONAL -SHRA/-TSRA WITH UNTIL 06Z-09THEN LOWER CLOUDS
SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS
DEVELOP.

AT KALS...VFR CONDITIONS EXPECTED THE NEXT 24 HRS LOW CHANCE OF
TSRA OVERNIGHT AND THROUGH THE DAY SAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ058-060-061-082.

&&

SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...MOORE
Hazardous weather outlook, May 8, 12:09 PM MDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT FRI MAY 8 2015

COZ058>089-093>099-091815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS
EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST
CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES.
THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF
PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL
IN SIZE AND WIND GUSTS TO 70 MPH.

STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY
WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF
60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED
OUT.

OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY
RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW
WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE.

ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL
BE CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON
SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS.
SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE
SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE
POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON
SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO
COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL
INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP.

SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE
CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION
CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW
ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL
LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES
PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME
SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE.
NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION
SATURDAY NIGHT.

SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD
BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT
COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY
QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER
ELEVATIONS.

UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR
THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS.

10/88

In the hours before

Local storm report, May 8, 6:21 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             LA JUNTA                37.98N 103.55W
05/08/2015  M1.00 INCH       OTERO              CO   TRAINED SPOTTER

&&

KAM
Local storm report, May 8, 6:26 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             5 S CHERAW              38.04N 103.51W
05/08/2015  M1.50 INCH       OTERO              CO   TRAINED SPOTTER

&&

ROSE
Special weather statement, May 8, 6:36 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT FRI MAY 8 2015

COZ086-088-093-094-090130-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
636 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 730 PM
MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF DELHI...OR 28 MILES
SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM...AS WELL AS VERY HEAVY RAIN AND LARGE ACCUMULATIONS
OF SMALL HAIL...THAT COULD RESULT IN FLOODING.

LOCATIONS IMPACTED INCLUDE...
TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3760 10391 3770 10410 3802 10390 3787 10361
TIME...MOT...LOC 0036Z 213DEG 22KT 3772 10395

LW
Special weather statement, May 8, 6:46 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT FRI MAY 8 2015

COZ076-077-081-083-090130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
646 PM MDT FRI MAY 8 2015

...SPECIAL WEATHER STATEMENT...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROYAL GORGE...OR 34 MILES SOUTHWEST OF
COLORADO SPRINGS...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3840 10516 3841 10539 3865 10543 3864 10514
TIME...MOT...LOC 0045Z 178DEG 14KT 3849 10528

MOORE
Special weather statement, May 8, 6:47 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT FRI MAY 8 2015

COZ086-090115-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
647 PM MDT FRI MAY 8 2015

...SPECIAL WEATHER STATEMENT...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AVONDALE...OR 14 MILES EAST OF PUEBLO...
MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AVONDALE AROUND 650 PM MDT.
  BOONE AND PUEBLO DEPOT AROUND 710 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3808 10435 3820 10451 3844 10434 3824 10411
TIME...MOT...LOC 0047Z 226DEG 14KT 3822 10436

MOORE
Special weather statement, May 8, 6:51 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT FRI MAY 8 2015

COZ081-084-085-090145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
651 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 745 PM MDT...

AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN SHOWERS OVER CASCADE...OR 7 MILES NORTHWEST
OF COLORADO SPRINGS...MOVING NORTH AT 20 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM.  THIS AMOUNT OF RAINFALL IS NOT
EXPECTED TO CAUSE FLOODING PROBLEMS.  HOWEVER...IF THIS STORM
INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA PARK AND
CRYSTOLA.

LAT...LON 3889 10485 3886 10495 3898 10506 3903 10487
TIME...MOT...LOC 0051Z 164DEG 17KT 3889 10494

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:03 PM MDTSevere Thunderstorm WarningPUBPueblo42 min
May 8, 6:09 PM MDTTornado WarningPUBOtero36 min
May 8, 6:36 PM MDTSpecial Weather StatementPUBOtero54 min
May 8, 6:37 PM MDTSevere Thunderstorm WarningPUBBent, Otero23 min
May 8, 6:45 PM MDTAreal Flood AdvisoryPUBBent, Otero2 hr
May 8, 6:46 PM MDTSpecial Weather StatementPUBFremont44 min
May 8, 6:47 PM MDTSpecial Weather StatementPUBPueblo28 min
May 8, 6:51 PM MDTSpecial Weather StatementPUBTeller54 min
May 8, 7:02 PM MDTSevere Thunderstorm WarningPUBOtero58 min
May 8, 7:21 PM MDTFlash Flood WarningPUBOtero4 hr
May 8, 7:47 PM MDTSpecial Weather StatementPUBTeller28 min
May 8, 7:51 PM MDTSevere Thunderstorm WarningPUBBent, Otero54 min
May 8, 8:30 PM MDTSpecial Weather StatementPUBTeller30 min
May 8, 8:45 PM MDTAreal Flood AdvisoryPUBFremont3 hr
May 8, 9:47 PM MDTSpecial Weather StatementPUBHuerfano58 min
May 8, 9:55 PM MDTSpecial Weather StatementPUBTeller35 min
May 8, 10:16 PM MDTAreal Flood WarningPUBOtero6 hr
May 8, 10:32 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo118 min
May 8, 11:44 PM MDTSpecial Weather StatementPUBTeller76 min
May 9, 12:51 AM MDTAreal Flood AdvisoryPUBEl Paso, Teller114 min
May 9, 3:23 AM MDTSpecial Weather StatementPUBPueblo37 min
May 9, 3:30 AM MDTSpecial Weather StatementPUBEl Paso30 min
May 9, 3:57 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 9, 4:11 AM MDTSpecial Weather StatementPUBPueblo34 min
May 9, 4:43 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 9, 4:46 AM MDTRiver Flood WarningPUBPueblo45 hr
May 9, 4:59 AM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
May 9, 5:22 AM MDTWinter Storm WarningPUBChaffee, El Paso, Fremont, Lake, Saguache, Teller25 hr
May 9, 5:22 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more25 hr
May 9, 5:28 AM MDTFlash Flood WatchPUBEl Paso15 hr
May 9, 5:51 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 9, 6:08 AM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo3 hr
May 9, 6:16 AM MDTRiver Flood WarningPUBEl Paso12 hr
May 9, 6:21 AM MDTSpecial Weather StatementPUBEl Paso24 min
May 9, 6:37 AM MDTSpecial Weather StatementPUBKiowa23 min
May 9, 8:11 AM MDTRiver Flood WarningPUBEl Paso17 hr
May 9, 9:16 AM MDTSpecial Weather StatementPUBTeller29 min
May 9, 11:44 AM MDTSpecial Weather StatementPUBCrowley31 min
May 9, 12:14 PM MDTSpecial Weather StatementPUBCrowley31 min
May 9, 12:20 PM MDTSevere Thunderstorm WarningPUBCrowley25 min
May 9, 12:30 PM MDTTornado Warning Tornado observedPUBCrowley14 min
May 9, 12:44 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 9, 12:52 PM MDTSevere Thunderstorm WarningPUBFremont, Teller38 min
May 9, 1:08 PM MDTSevere Thunderstorm WarningPUBCrowley26 min
May 9, 1:16 PM MDTFlash Flood WarningPUBEl Paso119 min
May 9, 1:30 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo30 min
May 9, 1:32 PM MDTSevere Thunderstorm WarningPUBPueblo28 min
May 9, 1:53 PM MDTSevere Thunderstorm WarningPUBPueblo37 min
May 9, 1:55 PM MDTSevere Thunderstorm WarningPUBPueblo50 min
May 9, 1:57 PM MDTFlash Flood WarningPUBPueblo3 hr
May 9, 2:10 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo35 min
May 9, 2:22 PM MDTSevere Thunderstorm WarningPUBPueblo53 min
May 9, 2:26 PM MDTTornado WarningPUBPueblo34 min
May 9, 2:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
May 9, 2:36 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 9, 2:52 PM MDTTornado WarningPUBEl Paso, Pueblo23 min
May 9, 2:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo49 min
May 9, 3:07 PM MDTTornado WarningPUBEl Paso, Pueblo38 min
May 9, 3:20 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa25 min
May 9, 3:23 PM MDTRiver Flood WarningPUBPueblo34 hr
May 9, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo46 min
May 9, 3:32 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero43 min
May 9, 3:37 PM MDTTornado WarningPUBEl Paso38 min
May 9, 4:04 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero41 min
May 9, 4:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 9, 4:19 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
May 9, 4:19 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
May 9, 4:20 PM MDTAreal Flood WarningPUBEl Paso3 hr
May 9, 4:24 PM MDTTornado WarningPUBKiowa36 min
May 9, 5:59 PM MDTRiver Flood WarningPUBEl Paso14 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.